MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 1-2 11MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 1-2 11MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71453272
Medical Device Problem Codes Unstable (1667); Loss of Osseointegration (2408)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to instability and loosening of the implant.
 
Additional Manufacturer Narrative
The affected genesis ii cmt tibial baseplate , legion cr oxinium femoral component and legion dished insert were not returned for evaluation.A clinical analysis noted that details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.However, given that the surgical report states there was posterior instability in flexion and slight varus-valgus instability, this was likely the cause of the patient¿s pain.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported component instability cannot be concluded.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LGN XLPE DISHED ISRT SZ 1-2 11MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7924875
Report Number1020279-2018-01872
Device Sequence Number1797489
Product Code JWH
UDI-Device Identifier00885556255742
UDI-Public00885556255742
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2023
Device Catalogue Number71453272
Device Lot Number13JM04958
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date04/06/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR